Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 30, 2014, 2:49 AM CDT for Autauga County, Dallas County, Lowndes County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2014, 2:49 AM CDT (07:49 UTC)
- Expired
- Apr 30, 2014, 3:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Dallas County, AL, Lowndes County, AL
The radar
The Maxwell AFB radar (KMXX), 114 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
408
WUUS54 KBMX 300749
SVRBMX
ALC001-047-085-300830-
/O.NEW.KBMX.SV.W.0039.140430T0749Z-140430T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 AM CDT WED APR 30 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN AUTAUGA COUNTY IN ALABAMA...
SOUTHEASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 330 AM CDT
* AT 247 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ACKERVILLE...OR 10 MILES EAST OF CAMDEN...AND MOVING NORTHEAST AT
50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOSSES...HAYNEVILLE...DALLAS LAKE...BELKNAP...GORDONVILLE...
TYLER...BEECHWOOD AND BENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3204 8687 3204 8718 3207 8718 3246 8683
3216 8647 3199 8686
TIME...MOT...LOC 0749Z 226DEG 44KT 3200 8709
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 12:05 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 30, 12:05 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1205 AM CDT WED APR 30 2014 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND SPREAD ACROSS THE AREA TONIGHT...AND HIGH POPS ARE STILL WARRANTED. STARTING TO BECOME CAUTIOUSLY OPTIMISTIC ABOVE THE RELATIVE LACK UP UPSCALE GROWTH IN STORM INTENSITY TO OUR WEST. PERHAPS THE COASTAL CONVECTION IS INDEED HAMPERING MOISTURE TRANSPORT INTO THE INLAND PORTIONS OF MS AND AL...AS NOTED IN THE EARLIER MESOSCALE DISCUSSION. HAVING SAID THAT...CONDITIONS COULD STILL RAMP UP RAPIDLY...AND WILL VIGILANTLY WATCH HOW THINGS TRANSPIRE. MOST OF THE RAIN SHOULD BE OUT OF OUR AREA BY 12Z WEDNESDAY MORNING. ANYTHING REMAINING IN THE EASTERN COUNTIES SHOULD DIMINISH BY NOON. THERE'S STILL SOME QUESTION ABOUT WHETHER THE FRONT STALLS FAIRLY CLOSE TO THE COAST AND ALLOWS ANOTHER SURGE OF PRECIPITATION INTO THE SOUTHERN COUNTIES BY THE END OF THE WEEK. BESIDES THAT OUTSIDE CHANCE...CONDITIONS ARE FORECAST TO BE MILD AND DRY OVER THE REMAINDER OF THE 7 DAY FORECAST PERIOD. /61/ && .AVIATION... 06Z TAF DISCUSSION. RAIN AND LOW CLOUDS TO CONTINUE THROUGH THE NIGHT. THERE COULD BE AREAS OF FOG DEVELOP IN BETWEEN SHOWERS UNTIL THE FRONT CAN ACTUALLY CLEAR AN AREA. NOT EXPECTED THE FRONT TO MAKE ITO TO TCL UNTIL CLOSE TO 12Z SO TAFS COULD BE INTERESTING OVERNIGHT. SLOW IMPROVEMENT DURING THE DAY WITH VFR CONDITIONS EXPECTED AFTER 17 TO 18Z. NOTE...THE NATIONAL WEATHER SERVICE IS NOW ISSUING SEASONAL TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA...ALABAMA. THE FORECASTS WILL BE ISSUED THROUGH AT LEAST MAY 8TH 00Z. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS... KASN TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST. 16 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Apr 29, 8:38 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 838 PM CDT TUE APR 29 2014 ALZ011>015-017>050-010145- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 838 PM CDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. HEAVY RAINFALL REMAINS POSSIBLE ACROSS CENTRAL ALABAMA OVERNIGHT. THERE WILL BE AN ISOLATED FLASH FLOODING THREAT ESPECIALLY WHERE HEAVIER RAIN OCCURRED LAST NIGHT...IN LOW LYING AREAS...AND IN FLOOD PRONE AREAS. SOME MINOR RIVER FLOODING WILL ALSO BEGIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MINOR RIVER FLOODING IS POSSIBLE THROUGH FRIDAY ESPECIALLY ON THE LOWER TOMBIGBEE AND LOWER BLACK WARRIOR RIVERS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 29, 9:10 PM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
910 PM CDT TUE APR 29 2014
ALZ033-040-300245-
DALLAS AL-PERRY AL-
910 PM CDT TUE APR 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERRY AND NORTHERN
DALLAS COUNTIES UNTIL 945 PM CDT...
AT 906 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CENTRAL MILLS...OR 13 MILES SOUTH OF UNIONTOWN...
MOVING NORTHEAST AT 60 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SELMA...
VALLEY GRANDE...
BOGUE CHITTO...
ORRVILLE...
MARION JUNCTION...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3226 8745 3226 8748 3231 8748 3231 8753
3235 8753 3267 8702 3266 8697 3258 8690
3254 8691 3248 8688 3222 8738
TIME...MOT...LOC 0210Z 236DEG 50KT 3230 8743
75Special weather statement, Apr 29, 9:48 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 PM CDT TUE APR 29 2014
ALZ027-028-300330-
CLAY AL-TALLADEGA AL-
948 PM CDT TUE APR 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLADEGA AND CLAY
COUNTIES UNTIL 1030 PM CDT...
AT 948 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FAYETTEVILLE...OR NEAR TALLADEGA SPRINGS...MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SYLACAUGA...
ASHLAND...
LINEVILLE...
SYCAMORE...
BARFIELD...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3331 8564 3330 8565 3326 8566 3310 8615
3310 8642 3319 8646 3350 8574
TIME...MOT...LOC 0248Z 246DEG 37KT 3315 8632
75Local storm report, Apr 29, 10:36 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1036 PM CDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TORNADO 4 W HAMILTON 34.15N 88.06W
04/28/2014 MARION AL LAW ENFORCEMENT
STATE TROOPER CONFIRMED TORNADO ON GROUND AT STATE
HIGHWAY 78 AND HIGHWAY 19.
0540 PM TSTM WND DMG 3 S PIGEYE 34.25N 87.93W
04/28/2014 MARION AL 911 CALL CENTER
HOUSES DAMAGED ALONG COUNTY ROAD 32 NORTH OF HAMILTON.
POSSIBLE TORNADO
0540 PM TSTM WND DMG 3 N HAMILTON 34.18N 87.98W
04/28/2014 MARION AL 911 CALL CENTER
OUTBUILDING DAMAGED OFF COUNTY ROAD 29.
0545 PM TORNADO 6 NNE HAMILTON 34.21N 87.93W
04/28/2014 MARION AL LAW ENFORCEMENT
STATE TROOPER CONFIRMED TORNADO WAS STILL ON GROUND AT
GROVER DAVIS ROAD AND HIGHWAY 187.
0559 PM TSTM WND DMG 6 NE WESTON 34.22N 87.97W
04/28/2014 MARION AL EMERGENCY MNGR
TREES DOWN AND A BARN BLOWN DOWN NORTH OF HAMILTON.
POSSIBLE TORNADO DAMAGE.
0633 PM TSTM WND DMG 1 SW STAR 33.67N 88.18W
04/28/2014 LAMAR AL AMATEUR RADIO
NUMEROUS TREES DOWN ALONG COUNTY ROAD 9 FROM THE STAR
COMMUNITY TO THE STATE LINE. POSSIBLE TORNADO.
0658 PM TSTM WND DMG 5 N ETHELSVILLE 33.49N 88.23W
04/28/2014 PICKENS AL FIRE DEPT/RESCUE
HOME COLLAPSED, CAMPER TRAILER BLOWN AWAY, PERSONS
TRAPPED ALONG CASTON ROAD, NEAR COUNTY ROAD 53. FIRE
RESCUE ON THE SCENE. POSSIBLE TORNADO.
0708 PM TSTM WND DMG 4 NNE BLUFF 33.88N 87.89W
04/28/2014 FAYETTE AL BROADCAST MEDIA
TREES DOWN ALONG HIGHWAY 107 BETWEEN COUNTY ROAD 51 AND
COUNTY ROAD 36. POSSIBLE TORNADO.
0725 PM TSTM WND DMG 1 S HALEYVILLE 34.23N 87.62W
04/28/2014 WINSTON AL TRAINED SPOTTER
SEVERAL TREES DOWN.
0738 PM TSTM WND DMG 5 ESE WINFIELD 33.91N 87.71W
04/28/2014 FAYETTE AL EMERGENCY MNGR
ROOF BLOWN OFF HOME IN GLEN ALLEN. POSSIBLE TORNADO.
0745 PM NON-TSTM WND DMG TALLADEGA 33.43N 86.10W
04/28/2014 TALLADEGA AL EMERGENCY MNGR
GRADIENT WINDS DOWNED A TREE ON A VEHICLE ON MLK DRIVE.
WINDS ESTIMATED AROUND 35 MPH.
0752 PM TORNADO 3 NNE CARBON HILL 33.93N 87.50W
04/28/2014 WALKER AL 911 CALL CENTER
PUBLIC REPORTED A TORNADO ON THE GROUND.
0755 PM TORNADO 5 W ELDRIDGE 33.92N 87.71W
04/28/2014 MARION AL 911 CALL CENTER
TORNADO REPORTED BY PUBLIC TO 911 CENTER OF TORNADO ON
GROUND ALONG HIGHWAY 118 WEST OF ELDRIDGE.
0800 PM NON-TSTM WND DMG 1 N SYLACAUGA 33.19N 86.26W
04/28/2014 TALLADEGA AL EMERGENCY MNGR
TREES DOWN ON TWIN STREET DUE TO GRADIENT WINDS. WINDS
ESTIMATED AROUND 35 MPH.
0802 PM TORNADO POPLAR SPRINGS 34.03N 87.39W
04/28/2014 WINSTON AL PUBLIC
0810 PM TSTM WND DMG 1 NE LYNN 34.05N 87.54W
04/28/2014 WINSTON AL TRAINED SPOTTER
SEVERAL TREES DOWN.
0840 PM TSTM WND DMG 5 E JASPER 33.85N 87.18W
04/28/2014 WALKER AL AMATEUR RADIO
DAMAGE ALONG HIGHWAY 69 NEAR GRAVES PATE ROAD IN BOLDO.
ROOF IN THE ROAD. TREES AND POWERLINES DOWN. POSSIBLE
TORNADO.
0843 PM FUNNEL CLOUD 2 W SIPSEY 33.82N 87.12W
04/28/2014 WALKER AL TRAINED SPOTTER
0922 PM TSTM WND DMG 6 SSE YORK 32.42N 88.27W
04/28/2014 SUMTER AL FIRE DEPT/RESCUE
TWO HOMES HAD SIGNIFICANT DAMAGE, 1 FIRE STATION DAMAGED,
1 BUSINESS DAMAGED, SEVERAL HOMES WITH MINOR DAMAGE,
NUMEROUS TREES BLOWN DOWN. POSSIBLE TORNADO.
0930 PM NON-TSTM WND DMG BESSEMER 33.38N 86.96W
04/28/2014 JEFFERSON AL EMERGENCY MNGR
TREES DOWN FROM GRADIENT WINDS ALONG 9TH AVENUE. WINDS
ESTIMATED AT 35 MPH.
1003 PM TORNADO 1 NW KIMBERLY 33.77N 86.81W
04/28/2014 JEFFERSON AL 911 CALL CENTER
CONFIRMED TORNADO ON THE GROUND. KIMBERLY FIRE DEPARTMENT
DESTROYED.
1009 PM TORNADO 5 SSE TUSCALOOSA 33.14N 87.54W
04/28/2014 TUSCALOOSA AL EMERGENCY MNGR
TORNADO CONFIRMED CROSSING BEAR CREEK ROAD.
1009 PM TORNADO 5 SSE TUSCALOOSA 33.14N 87.54W
04/28/2014 TUSCALOOSA AL LAW ENFORCEMENT
SEVERAL DOWNED POWER LINES AND TRANSFORMER BLOWN ON BEAR
CREEK ROAD ASSOCIATED WITH CONFIRMED TORNADO.
1009 PM TORNADO 3 E SHELTON STATE COMMU 33.13N 87.52W
04/28/2014 TUSCALOOSA AL LAW ENFORCEMENT
TREES DOWN IN TAYLORWOOD ESTATES ASSOCIATED WITH
CONFIRMED TORNADO BY LAW OFFICIALS.
1010 PM TORNADO 2 SSE MCFARLAND MALL 33.14N 87.51W
04/28/2014 TUSCALOOSA AL LAW ENFORCEMENT
TREES DOWN AND DEBRIS ON HIGHWAY 82 EAST NEAR MILE MARKER
57 ASSOCIATED WITH CONFIRMED TORNADO BY LAW OFFICIALS.
1015 PM TORNADO 2 W ADAMSVILLE 33.59N 87.00W
04/28/2014 JEFFERSON AL AMATEUR RADIO
MULTIPLE TREES DOWN. TREES ON HOUSE.
1018 PM TORNADO 1 S GRAYSVILLE 33.62N 86.97W
04/28/2014 JEFFERSON AL 911 CALL CENTER
CONFIRMED TORNADO. DAMAGE OCCURRED TO THE KANGEROO GAS
STATION OFF OF HIGHWAY 78.
1018 PM TSTM WND DMG 4 ESE MCFARLAND MALL 33.15N 87.46W
04/28/2014 TUSCALOOSA AL LAW ENFORCEMENT
MOBILE HOME COLLAPSED ON GOLDEN ACRES DRIVE JUST SOUTH OF
COTTONDALE. LIKELY ASSOCIATED WITH THE CONFIRMED TORNADO.
1023 PM TORNADO 4 E MCFARLAND MALL 33.17N 87.45W
04/28/2014 TUSCALOOSA AL LAW ENFORCEMENT
CONFIRMED TORNADO ON GROUND NEAR INTERSTATE 59 AND
BUTTERMILK ROAD.
1025 PM TSTM WND DMG GRAYSVILLE 33.63N 86.97W
04/28/2014 JEFFERSON AL TRAINED SPOTTER
GAS PUMPS BLOWN OVER AT KANGAROO GAS STATION.
1025 PM TSTM WND DMG GRAYSVILLE 33.63N 86.97W
04/28/2014 JEFFERSON AL TRAINED SPOTTER
GARAGE BAY DOORS AT AUTO DEALERSHIP BLOWN INTO BUILDING.
1115 PM TSTM WND DMG 3 SW BESSEMER 33.34N 86.99W
04/28/2014 JEFFERSON AL PUBLIC
POSSIBLE TORNADO SIGHTED CROSSING I-459.
1135 PM TSTM WND DMG 5 ENE ONEONTA 33.97N 86.38W
04/28/2014 BLOUNT AL FIRE DEPT/RESCUE
TREES DOWN AROUND ROBINS FIELD AIRPORT WEST OF ONEONTA.
POSSIBLE TORNADO.
0100 AM NON-TSTM WND DMG 5 NW FULTONDALE 33.68N 86.86W
04/29/2014 JEFFERSON AL PUBLIC
POWER LINE DOWN ON GRAHAM LANE.
0354 AM TSTM WND DMG 4 SE GRIFFEN MILL 32.48N 85.22W
04/29/2014 LEE AL TRAINED SPOTTER
TREES DOWN ALONG HIGHWAYS 2087 AND 169. PEOPLE TRAPPED IN
HOUSES ALONG HIGHWAY 2087 AND 202. POSSIBLE TORNADO.
0355 AM TSTM WND DMG W CRAWFORD 32.46N 85.20W
04/29/2014 RUSSELL AL TRAINED SPOTTER
REPORTS OF CHILDREN TRAPPED AT CRAWFORD GAS STATION NEAR
STATE HIGHWAY 169 AND U.S. HIGHWAY 80. POSSIBLE TORNADO.
0359 AM TSTM WND DMG 4 ESE GRIFFEN MILL 32.51N 85.20W
04/29/2014 LEE AL FIRE DEPT/RESCUE
MULTIPLE TREES DOWN. ROADS IMPASSABLE. POSSIBLE TORNADO.
0610 PM HAIL ARLEY 34.08N 87.21W
04/29/2014 E0.75 INCH WINSTON AL TRAINED SPOTTER
&&
LINHARESSpecial weather statement, Apr 29, 10:55 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1055 PM CDT TUE APR 29 2014
ALZ046-048>050-300445-
BARBOUR AL-BULLOCK AL-PIKE AL-RUSSELL AL-
1055 PM CDT TUE APR 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSSELL...PIKE...BARBOUR
AND SOUTHERN BULLOCK COUNTIES UNTIL 1145 PM CDT...
AT 1054 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A FEW
THUNDERSTORM NEARS ACROSS THE ADVISORY AREA...MOVING NORTHEAST AT 40
MPH.
THESE STORMS MAY ALLOW HIGHER WINDS TO REACH THE SURFACE. WIND GUSTS
UP TO 45 MPH ARE POSSIBLE ACROSS THE AREA.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TROY...EUFAULA
&&
LAT...LON 3194 8614 3197 8600 3199 8599 3231 8494
3226 8489 3221 8493 3222 8497 3220 8496
3213 8505 3201 8505 3194 8508 3189 8513
3177 8513 3174 8519 3169 8522 3170 8541
3166 8541 3162 8613
TIME...MOT...LOC 0354Z 243DEG 35KT 3205 8513
75Special weather statement, Apr 29, 11:37 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1137 PM CDT TUE APR 29 2014
ALZ050-300515-
BARBOUR AL-
1137 PM CDT TUE APR 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR COUNTY UNTIL 1215 AM
CDT...
AT 1137 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ARITON TO 16 MILES SOUTH OF
BLUE SPRINGS STATE PARK...AND MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN AND NEAR THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CLIO...
EUFAULA...
DOSTER...
BLUE SPRINGS STATE PARK...
TYLER CROSSROADS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3164 8573 3169 8572 3202 8546 3202 8543
3206 8543 3213 8537 3209 8520 3206 8519
3205 8505 3197 8506 3189 8513 3177 8513
3174 8519 3169 8522 3170 8541 3161 8542
3162 8572
TIME...MOT...LOC 0437Z 244DEG 23KT 3162 8567 3145 8549
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:31 PM CDT | Special Weather Statement | BMX | Pickens | 29 min |
| Apr 29, 9:10 PM CDT | Special Weather Statement | BMX | Dallas | 35 min |
| Apr 29, 9:48 PM CDT | Special Weather Statement | BMX | Clay | 42 min |
| Apr 29, 10:55 PM CDT | Special Weather Statement | BMX | Barbour, Pike | 50 min |
| Apr 29, 11:37 PM CDT | Special Weather Statement | BMX | Barbour | 38 min |
| Apr 30, 3:19 AM CDT | Special Weather Statement | BMX | Lowndes | 26 min |
| Apr 30, 3:28 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 47 min |
| Apr 30, 3:56 AM CDT | Special Weather Statement | BMX | Chambers, Elmore, Tallapoosa | 49 min |
| Apr 30, 9:57 AM CDT | Special Weather Statement | BMX | Barbour | 63 min |
| Apr 30, 10:12 AM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 28 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.